Alert archive / Indiana / Lakeshore Flood Statements in 2009
Lakeshore Flood Statement 2, NWS Northern Indiana
NWS Northern Indiana issued this lakeshore flood statement at Jun 3, 2009, 10:50 AM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Jun 3, 2009, 10:50 AM EDT (14:50 UTC)
- Expired
- Jun 3, 2009, 10:00 PM EDT
- In force
- 11 hr
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
048 WHUS43 KIWX 031450 CFWIWX LAKESHORE HAZARD MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1050 AM EDT WED JUN 3 2009 INZ003-MIZ077-032300- /O.NEW.KIWX.LS.S.0002.090603T1450Z-090604T0200Z/ LA PORTE-BERRIEN- 1050 AM EDT WED JUN 3 2009 /950 AM CDT WED JUN 3 2009/ ...INCREASED RISK OF RIP CURRENTS THROUGH THIS EVENING... NORTH WINDS WILL CAUSE WAVES UP TO 4 FEET ALONG THE SHORELINE BRINGING AN INCREASED RISK OF RIP CURRENTS THROUGH THIS EVENING...CREATING DANGEROUS SWIMMING CONDITIONS. && PRECAUTIONARY/PREPAREDNESS ACTIONS... IT IS RECOMMENDED THAT PEOPLE STAY OUT OF THE WATER. RIP CURRENTS ARE STRONG NARROW CHANNELS OF WATER THAT FLOW AWAY FROM THE BEACH...OUT TO DEEPER WATER. IF YOU GET CAUGHT IN A RIP CURRENT...WADE OR SWIM PARALLEL TO THE BEACH UNTIL OUT OF ITS PULL...AND THEN HEAD BACK TO SHORE. && $$
What forecasters said that day
The local office's own words before this lakeshore flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this lakeshore flood statement went out at Jun 3, 6:34 AM EDT, 4 hours 16 minutes earlier.
Area forecast discussion, Jun 3, 6:34 AM EDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 634 AM EDT WED JUN 3 2009 .AVIATION /12Z TAFS/... AREA OF SHRAS AND MVFR CIGS CREEPING NORTH TOWARDS FWA ATTM WITH BKN MID CLOUDS AT SBN. EXPECT MVFR CIGS TO MAKE IT BACK INTO FWA EARLY THIS MORNING AS SHRAS INCREASE IN COVERAGE/INTENSITY FOR A TIME. BY EARLY AFTERNOON...HOWEVER...LLEVEL DRY ADVECTION SHOULD ERODE ANY MVFR CIGS WITH VFR CONDITIONS RETURNING FOR THE AFTERNOON AND LOWER CLOUDINESS GIVING WAY TO JUST SOME RESIDUAL MID LEVEL CLOUDINESS BY THIS EVENING. SBN SHOULD REMAIN VFR THROUGH THE PERIOD AS THE SHRAS/MVFR CIGS WILL REMAIN SOUTH OF THE TERMINAL. EXPECT THE BKN MID CLOUDS TO DECREASE IN COVERAGE AS THE DAY GOES ON WITH JUST SOME SCATTERED HIGH CLOUDINESS LEFT OVER FOR TONIGHT. NORTHEAST WINDS 5-10KTS WILL CONTINUE THROUGH THE PERIOD AT BOTH TERMINALS. && .PREV DISCUSSION... /ISSUED 433 AM EDT WED JUN 3 2009/ SHORT TERM... TODAY THROUGH THURSDAY NIGHT...THE FRONT HAD PUSHED SOUTH OF THE FORECAST AREA...BUT ANOTHER WEAK WAVE HAD DEVELOPED ALONG THE FRONT TO THE WEST. NCEP MODELS AND THE ECMWF NOT HAVING A GOOD TIME TRYING TO HANDLE THESE SMALL SCALE SYSTEM WITH INCONSISTENCIES FROM RUN TO RUN. HAVE ADJUSTED RAIN CHANCES ACCORDING TO THE LATEST RADAR...SATELLITE AND 00Z WRFARW. THE NEXT WAVE SHOULD SPREAD PRECIPITATION OVER SOUTHERN AREAS GIVEN EXTRAPOLATION OF THIS SYSTEM. SHOWERS WERE INCREASING IN COVERAGE NORTH OF INTERSTATE 72 OVER CENTRAL IL. THIS ACTIVITY SHOULD MOVE INTO THE FORECAST AREA LATER TODAY. PRECIPITATION SHOULD END BY THIS EVENING...WITH SKIES EVENTUALLY CLEARING. THE ONGOING HIGH AND LOW TEMPS APPEAR ON TRACK. LONG TERM... FRIDAY THROUGH TUESDAY...THE PERIOD WILL BEGIN DRY...BUT HEADING INTO THIS WEEKEND...AND ESPECIALLY EARLY NEXT WEEK A PROLONGED PERIOD OF UNSETTLED WEATHER APPEARS POSSIBLE...WITH NUMEROUS CHANCES FOR SHOWERS AND THUNDERSTORMS. OMEGA/REX BLOCK ALONG THE PACIFIC COAST WILL BREAK DOWN TO START THE PERIOD WITH CLOSED LOW OFF THE SOUTHWESTERN COAST OF THE CONUS BREAKING INTO NUMEROUS PIECES OF SHORTWAVE ENERGY THAT WILL PUSH NORTHEAST TOWARDS OUR REGION. AT THE SAME TIME...WHILE THE INITIAL BAROCLINIC ZONE/DEEP TROPICAL MOISTURE WILL BE WELL SOUTH OF OUR REGION...A SHORTWAVE BRINGING A PUSH OF CANADIAN AIR SOUTH WILL HELP REFORM THE BOUNDARY IN OUR AREA...WITH A CLOSED LOW SETTING UP NEAR THE US/CANADIAN BOARDER HELPING TO ANCHOR THIS BOUNDARY IN PLACE. A COMBINATION OF THIS BOUNDARY...THE DEEP/MOIST SOUTHWESTERLY FLOW ALOFT...AND IMPULSES RIDING ALONG IN THIS FLOW WILL LIKELY CONTINUE OUR STRETCH OF WET SPRING WEATHER. THROUGH THE WEEKEND...THE GFS/ECMWF ARE IN GOOD AGREEMENT AND SIMILAR TO PREVIOUS FORECAST SO HAVE BLENDED PREVIOUS FORECAST WITH THIS MODEL CONSENSUS. FOR EARLY NEXT WEEK...THE NEW 00Z ECMWF/GFS HAVE TRENDED SIMILARLY BY DEVELOPING A WAVE ALONG THE ABOVE MENTIONED FRONT...TRYING TO PULL IT NORTH OF THE AREA. THIS SOLUTION HAD LITTLE SUPPORT FROM THE 18Z GEFS AND THE 12Z ECMWF...SO WHILE I HAVE TRENDED A LITTLE IN THIS DIRECTION...HAVE KEPT THE MAIN THEME OF AN UNSETTLED EARLY NEXT WEEK PERIOD IN TACT. FRIDAY LOOKS LIKE A BEAUTIFUL LATE SPRING DAY WITH A DRY LLEVEL AIRMASS IN PLACE WHICH SHOULD ALLOW FOR AMPLE SUNSHINE. TEMPS ALOFT WILL BE WARMING TOWARDS 10C BY EVENING WHICH SHOULD ALLOW HIGHS INTO THE MIDDLE 70S. FRIDAY NIGHT LOOKS TO BE ANOTHER COOL ONE GIVEN THE DRY AIRMASS AND WEAK SURFACE RIDGING OVERHEAD. LOWS SHOULD FALL TO AROUND 50. PREVIOUS SHIFT/S ADDITION OF POPS LATE SATURDAY STILL LOOKS ON TARGET GIVEN THIS EVENING/S GUIDANCE AS CONVECTIVE ACTIVITY DEVELOPING NORTH OF A STRENGTHENING WARM FRONT OVER THE CENTRAL PLAINS RIDES EAST IN STRONG WESTERLY FLOW ALOFT. TEMPS AROUND 12C AT H85 INDICATE WE COULD MAKE A RUN AT 80 SO WILL BUMP TEMPS UP A LITTLE...HOWEVER KEEPING THEM IN THE UPPER 70S GIVEN INCREASING CLOUD COVER. THE BOUNDARY MOVES INTO THE REGION SATURDAY NIGHT AND MAY REMAIN PRETTY MUCH OVER THE AREA THROUGH NEXT TUESDAY. CONVECTIVE EVOLUTION WILL HELP DETERMINE WHERE THE BOUNDARY WILL ACTUALLY END UP...BUT GIVEN IT/S PROXIMITY...CHC POPS...WHICH ARE ONLY A LITTLE ABOVE CLIMO SEEM WARRANTED THROUGH THIS PERIOD. THE GFS/ECMWF BOTH ADVERTISE SURFACE LOW DEVELOPMENT ALONG THE FRONT WHICH MAY BRING US INTO THE WARM SECTOR FOR A TIME...BUT THERE IS ABOUT A 24 HOUR TIMING DIFFERENCE ON THIS POTENTIAL FEATURE. SO...WHILE THE ENTIRE PERIOD WILL LIKELY NOT BE A WASHOUT...MULTIPLE SHRA/TSRA EVENTS LOOK LIKELY. TEMPS WILL BE TIED TO THE AMOUNT OF PRECIP AND CLOUD COVER THAT OCCUR...BUT TEMPS ALOFT CERTAINLY LOOK WARM ENOUGH TO BRING TEMPS ABOVE NORMAL WITH ENOUGH SUN. HAVE BUMPED UP HIGHS A LITTLE...BUT WILL KEEP A DECENT NORTH TO SOUTH GRADIENT WITH LOWER/MIDDLE 70S OVER NORTHERN AREAS INCREASING TO AROUND 80 IN THE SOUTH. BY THE END OF THE EXTENDED PERIOD...THERE ARE INDICATIONS THAT THE UPPER LOW OVER THE NORTHERN PLAINS WILL SHIFT EAST...HELPING TO PUSH THE SURFACE COLD FRONT SOUTH OF THE REGION...DRYING US OUT. TEMPS LOOK TO BE NEAR OR PERHAPS A TOUCH BELOW NORMAL...BUT WILL LET CLIMATOLOGY TAKE THE BIGGEST INFLUENCE AT THIS TIME RANGE. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...SKIPPER LONG TERM...ARNOTT AVIATION...SKIPPER/ARNOTT
Hazardous weather outlook, Jun 3, 3:57 AM EDT, 6 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 357 AM EDT WED JUN 3 2009 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-040800- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 357 AM EDT WED JUN 3 2009 /257 AM CDT WED JUN 3 2009/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS STARTING LATE SATURDAY AND LASTING THROUGH TUESDAY OF NEXT WEEK. WHILE IT IS TOO EARLY TO DETERMINE IF AND WHEN SEVERE WEATHER WILL OCCUR...LOCALLY HEAVY RAINFALL IS POSSIBLE DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-040800- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 357 AM EDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY THERE WILL BE A CHANCE FOR THUNDERSTORMS STARTING LATE SATURDAY AND LASTING THROUGH TUESDAY OF NEXT WEEK. IT IS TOO EARLY TO DETERMINE IF AND WHEN SEVERE WEATHER WILL OCCUR. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/PROGRAMAREAS/MARINE/INDEX.PHP ARNOTT
The office that day
Everything else NWS Northern Indiana issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 3:10 PM EDT | Small Craft Advisory | IWX | 8 hr |
Nearby
Lakeshore Flood Statements in Indiana, 2009Lakeshore Flood Statements in Michigan, 2009Every lakeshore flood statement in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.